What May Cause Elevated Liver Enzymes?

Over-The-Counter Pain Medication 

Acetaminophen appears to be in many over-the-counter pain medications. It may be fairly effective at relieving pain and fever. However, this medication seems to be a common cause of liver damage. This may include elevated liver enzymes. High-risk patients may include those who take this medication for long periods or take high doses. The maximum recommended dose seems to be three thousand milligrams daily for adults. Liver patients may want to be well under this dose. Patients may want to consider taking the lowest effective dose to minimize this risk. Taking this medication only as long as necessary appears to be helpful as well.

Patients may want to avoid taking this medication for longer than five days. This appears to be even more important when it is the maximum dose. If their symptoms persist, patients may want to visit a doctor for assessment instead. Other pain medications may cause elevated liver enzymes as well as acetaminophen. One example seems to be ibuprofen. Patients may want to consult their doctor about the safest pain reliever for their needs.

Uncover more possible elevated liver enzyme causes now.

Dreamstime
BACK
NEXT
BACK
NEXT
Advertisement Loading
▾ Continue Below ▾
Advertisement Loading
▾ Continue Below ▾
Advertisement Loading
▾ Continue Below ▾
Advertisement Loading
▾ Continue Below ▾
Advertisement Loading
▾ Continue Below ▾
BACK
NEXT
Advertisement Loading
▾ Continue Below ▾
Advertisement Loading
▾ Continue Below ▾
Advertisement Loading
▾ Continue Below ▾